WIT Press

A Nonlinear Numerical Model For Surface And Internal Waves Shoaling On A Permeable Beach

Price

Free (open access)

Paper DOI

10.2495/CE030231

Volume

70

Pages

10

Published

2003

Size

460.93 kb

Author(s)

T. Kakinuma

Abstract

A nonlinear numerical model for surface and internal waves shoaling on a permeable beach T. Kakinuma Marine Environment and Engineering Department, Port and Airport Research Institute, Japan. Abstract This paper describes a set of equations which represent fully nonlinear and fully dispersive surface and internal gravity waves propagating in porous media. The Lagrangian of each fluid layer is vertically integrated to satisfy nonlinear boundary conditions on the interfaces, after which the variational principle is applied to derive the governing equations. Continuous distribution of porosity is taken into account such that run-up/down phenomena of both surface and internal waves can be treated by solving a fixed boundary problem. Numerical computation is performed for two-layer fluid systems in the vertical section, and surface/internal waves shoaling on and permeating through permeable beaches are simulated. Results indicate that the critical level is an important factor affecting the shoaling

Keywords